Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 437, NWS Tulsa, OK

August 21, 2006LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 21, 2006, 2:05 PM CDT for LeFlore County, Oklahoma. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2006, 2:05 PM CDT (19:05 UTC)
Expired
Aug 21, 2006, 3:00 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 2:37 PM CDTTSTM WND DMGPoteau, OKROOF DAMAGE IN DOWNTOWN POTEAU ASSOCIATED WITH THUNDERSTORM OUTFLOW BOUNDARY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 211905
SVRTSA
OKC079-212000-
/O.NEW.KTSA.SV.W.0437.060821T1905Z-060821T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT MON AUG 21 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 300 PM CDT

* AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF                  
  BOKOSHE...MOVING   EAST AT 15 MPH. ADDITIONAL SEVERE THUNDERSTORMS
  MAY DEVELOP ACROSS SOUTHERN POTIONS OF LE FLORE COUNTY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE...
  PANAMA...POTEAU AND SPIRO.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3523 9493 3503 9492 3505 9456 3532 9460

$$
2 follow-up statements
000 
WWUS54 KTSA 211922
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON AUG 21 2006

OKC079-212000-
/O.CON.KTSA.SV.W.0437.000000T0000Z-060821T2000Z/
LE FLORE OK-
222 PM CDT MON AUG 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR LE FLORE COUNTY...

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MILTON...MOVING EAST
AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE...
COWLINGTON...PANAMA...SPIRO...SHADY POINT AND POTEAU.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3523 9493 3503 9492 3505 9456 3532 9460

$$
000 
WWUS54 KTSA 211958
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT MON AUG 21 2006

OKC079-212008-
/O.EXP.KTSA.SV.W.0437.000000T0000Z-060821T2000Z/
LE FLORE OK-
258 PM CDT MON AUG 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE COUNTY EXPIRES AT 300
PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THESE 
STORMS THROUGH 400 PM CDT.

LAT...LON 3523 9493 3503 9492 3505 9456 3532 9460

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:39 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 21, 10:39 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT MON AUG 21 2006

.DISCUSSION...
SUBTLE SHORTWAVE AND/OR MCS FROM OVERNIGHT CONVECTIVE COMPLEX
CONTINUES TO MAINTAIN SUFFICIENT FORCING FOR ONGOING
CONVECTION...AND THIS TREND WILL LIKELY CONTINUE AS DOWNSTREAM
AIRMASS LOSES INHIBITION WITH HEATING.  CURRENTLY THE SEVERE WEATHER
THREAT IS LOW...HOWEVER DOWNSTREAM CONDITIONS WILL BE CLOSELY
MONITORED SHOULD A TREND TOWARD MORE SURFACED BASED CONVECTION
DEVELOP.

SEVERAL UPDATES HAVE BEEN SENT THIS MORNING TO ACCOUNT FOR
CONVECTIVE TRENDS...WITH LITTLE SUPPORT FROM RECENT SHORT TERM MODEL
GUIDANCE.  FURTHER UPDATES WILL BE HEAVILY WAITED TOWARD RADAR
TRENDS AND MESOSCALE ANALYSIS.  TEMPERATURE ADJUSTMENTS WERE TO COOL
THE NORTH SLIGHTLY...WITH HOT TEMPS AGAIN EXPECTED SOUTH.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 21, 1:00 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON AUG 21 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON AUG 21 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEASTERN AND NORTHWEST ARKANSAS.
        ONSET...AFTER 2 PM.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...AFTERNOON.

DISCUSSION...
NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS NORTHEAST
OKLAHOMA AND INTO FAR NORTHWEST ARKANSAS THROUGH THE AFTERNOON
HOURS.  ADDITIONALLY...SCATTERED THUNDERSTORMS WILL DEVELOP FURTHER
SOUTH ACROSS WEST CENTRAL ARKANSAS INTO SOUTHEAST OKLAHOMA ALONG A
REMNANT BOUNDARY.  INSTABILITY CONTINUES TO INCREASE ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH A WEAKENING CAP
ACROSS FAR SOUTHEAST OKLAHOMA.  THE RISK OF STRONG WINDS MAY
INCREASE WITH THE CURRENT LINE OF THUNDERSTORMS ACROSS NORTHEAST
OKLAHOMA...ALONG WITH A RISK OF DAMAGING DOWNBURSTS WITH THE
STRONGEST STORMS ACROSS WEST CENTRAL ARKANSAS INTO SOUTHEAST
OKLAHOMA.

EXCESSIVE HEAT CONCERNS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA
THIS AFTERNOON...WITH HEAT INDICES APPROACHING 105 DEGREES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY IN THE WEAK
NORTHWESTERLY FLOW ALOFT. HOT WEATHER WILL RETURN BY LATE
WEEK...WITH 100 DEGREE HEAT POSSIBLE OVER MUCH OF THE AREA. A WEAK
COLD FRONT MAY MOVE INTO THE REGION BY THE WEEKEND...BRINGING A
CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Aug 21, 1:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT MON AUG 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND GST     4 S PRYOR               36.25N 95.32W
08/21/2006  E70 MPH          MAYES              OK   TRAINED SPOTTER

&&

JDS
Local storm report, Aug 21, 1:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT MON AUG 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     1 S PRYOR               36.29N 95.32W
08/21/2006  E70 MPH          MAYES              OK   EMERGENCY MNGR

            POWER POLES DOWN

&&

JDS
Special weather statement, Aug 21, 1:27 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT MON AUG 21 2006

ARZ001-211900-
BENTON AR-
127 PM CDT MON AUG 21 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 127 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF GRAVETTE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR
SPRINGS...GRAVETTE...PEA RIDGE...HIWASSE AND BELLA VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Aug 21, 1:33 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT MON AUG 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TORNADO          1 SW ROSE               36.21N 95.04W
08/21/2006                   MAYES              OK   PUBLIC

            SMALL ROPE TORNADO REPORTED BY PUBLIC AND RELAYED BY
            MEDIA.

&&

MEP
Local storm report, Aug 21, 1:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT MON AUG 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     SALINA                  36.29N 95.15W
08/21/2006                   MAYES              OK   AMATEUR RADIO

            TREES DOWN ALONG HIGHWAY 82 IN TOWN.

&&

MEP
Special weather statement, Aug 21, 1:51 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
151 PM CDT MON AUG 21 2006

ARZ001-002-211915-
BENTON AR-CARROLL AR-
151 PM CDT MON AUG 21 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND BENTON

AT 151 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS ACROSS THE NORTHERN PART OF BENTON COUNTY IN NORTHWEST
CARROLL COUNTY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OAK HILL...PLEASANT
RIDGE...GATEWAY...LARUE...EUREKA SPRINGS...BEAVER
LAKE...GRANDVIEW...BUSCH AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:06 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes54 min
Aug 21, 1:37 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware53 min
Aug 21, 1:52 PM CDTSevere Thunderstorm WarningTSAHaskell25 min
Aug 21, 2:19 PM CDTSevere Thunderstorm WarningTSASequoyah56 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.